MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Model Number VA80104
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Codes Bruise/Contusion (1754); Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Swelling/ Edema (4577)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 12/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly burst at 12 atm.It was further reported that the device had retraction issue.Reportedly patient experienced vessel injury, bleeding, right side chest and shoulder swollen and bruised.The procedure was completed by using another device.Current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter balloon loaded onto a 6fr sheath was returned for evaluation.No other specific anomalies noted during visual evaluation apart form the sheath noted to be buckled.The balloon was unable to be removed from the sheath.No functional testing was performed due to the condition of the device returned.Therefore, the investigation is confirmed for the reported difficult to remove as the was catheter noted to stuck within the introducer sheath, and was unable to be removed during the evaluation.However, the investigation for the reported balloon rupture remains inconclusive as no functional testing could not be performed as the balloon was unable to remove from the returned introducer sheath.A definitive root cause for the reported balloon rupture and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 12/2024), g3, h6(method) h11: g1, h6 (result, conclusion) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured at 12atm and caused vessel trauma in the patient.It was further reported that the balloon was allegedly difficult to remove from the sheath.Reportedly, the device and the introducer sheath were removed as one unit and the procedure was completed using another device.The patient experienced bleeding and the right side chest and shoulder was swollen and bruised.The current status of the patient is unknown.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14202163
Report Number2020394-2022-00321
Device Sequence Number14542545
Product Code LIT
UDI-Device Identifier00801741121258
UDI-Public(01)00801741121258
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA80104
Device Catalogue NumberVA80104
Device Lot Number93ZF0101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown